Accéder directement au contenu Accéder directement à la navigation
Nouvelle interface
Article dans une revue

Hyperbolicity as an obstruction to smoothability for one-dimensional actions

Abstract : Ghys and Sergiescu proved in the 1980s that Thompson's group T, and hence F, admits actions by C-infinity diffeomorphisms of the circle. They proved that the standard actions of these groups are topologically conjugate to a group of C-infinity diffeomorphisms. Monod defined a family of groups of piecewise projective homeomorphisms, and Lodha and Moore defined finitely presentable groups of piecewise projective homeomorphisms. These groups are of particular interest because they are nonamenable and contain no free subgroup. In contrast to the result of Ghys and Sergiescu, we prove that the groups of Monod and Lodha and Moore are not topologically conjugate to a group of C-1 diffeomorphisms. Furthermore, we show that the group of Lodha and Moore has no nonabelian C-1 action on the interval. We also show that many of Monod's groups H(A), for instance when A is such that PSL(2, A) contains a rational homothety x bar right arrow p/q x, do not admit a C-1 action on the interval. The obstruction comes from the existence of hyperbolic fixed points for C-1 actions. With slightly different techniques, we also show that some groups of piecewise affine homeomorphisms of the interval or the circle are not smoothable.
Type de document :
Article dans une revue
Liste complète des métadonnées
Contributeur : IMB - université de Bourgogne Connectez-vous pour contacter le contributeur
Soumis le : jeudi 25 juillet 2019 - 16:55:14
Dernière modification le : vendredi 25 novembre 2022 - 10:12:06

Lien texte intégral





Christian Bonatti, Yash Lodha, Michele Triestino. Hyperbolicity as an obstruction to smoothability for one-dimensional actions. Geometry and Topology, 2019, 23 (4), pp.1841-1876. ⟨10.2140/gt.2019.23.1841⟩. ⟨hal-02194613⟩



Consultations de la notice